MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the returned product found the lens returned inside a cartridge.There was no visible damage to the cartridge.There was evidence of clear surgical residue.Based on the complaint history, work order search and product evaluation, a specific root cause of the event could not be determined.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon loaded a 13.2mm micl13.2 implantable collamer lens, -6.5 diopter, but the lens would not load correctly and was torn.There was no patient contact.Another same model and diopter lens was implanted.The reporter was unable to provide any additional information.

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5880926
Report Number2023826-2016-01100
Device Sequence Number1136655
Product Code MTA
UDI-Device Identifier00841542103220
UDI-Public(01)00841542103220(17)180131
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2018
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2016
Initial Report FDA Received Date08/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR